Format

Send to

Choose Destination

See 1 citation found by title matching your search:

Future Cardiol. 2016 Nov;12(6):609-612. Epub 2016 Oct 19.

Takotsubo cardiomyopathy following recurrent doses of albuterol due to asthma attack: a very rare case report.

Author information

1
Cardiovascular Research Center, Modarres Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran.
2
Non-Communicable Diseases Research Center, Endocrinology & Metabolism Population Sciences Institute, Tehran University of Medical Sciences, Tehran, Iran.
3
Students' Scientific Research Center (SSRC), Tehran University of Medical Sciences, Tehran, Iran.

Abstract

To present an unusual case in order to clarify one of the most important differential diagnoses of ST-elevation myocardial infarction in a postmenopausal woman. A 72-year-old woman with asthma attack and retrosternal chest pain was presented to our emergency unit. She had used albuterol spray ten-times before admission due to accentuated dyspnea. Initial ECG revealed ST-segment elevation in leads V1-V6, I and aVL. Emergent coronary angiography indicated normal coronary arteries, and left ventriculography showed significant akinesia of apical segments. This unusual case emphasizes the fact that emergency physicians and cardiologists should be familiar with Takotsubo cardiomyopathy following overuse of β2-agonist due to asthma attack that can mimic ST-elevation myocardial infarction.

KEYWORDS:

Takotsubo cardiomyopathy; albuterol; asthma; myocardial infarction

PMID:
27759421
DOI:
10.2217/fca-2016-0040
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center